Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 290, NWS Springfield, MO

June 10, 2011Bourbon County, Kansas

NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2011, 8:54 PM CDT for Bourbon County, Kansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2011, 8:54 PM CDT (01:54 UTC)
Expired
Jun 10, 2011, 10:00 PM CDT
In force
66 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Bourbon County, KS

The radar

The Pleasant Hill radar (KEAX), 131 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2176 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WUUS53 KSGF 110154
SVRSGF
KSC011-110300-
/O.NEW.KSGF.SV.W.0290.110611T0154Z-110611T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
854 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOURBON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1000 PM CDT.

* AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF PORTERVILLE...OR 18 MILES
  NORTH OF ST. PAUL...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF
  PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF
  60 MPH.

* LOCATIONS IMPACTED INCLUDE HIATTVILLE...MARMATON...PAWNEE
  STATION...PETERSBURG...PORTERVILLE...REDFIELD AND UNIONTOWN.

A SEVERE THUNDERSTORM WARNING ALSO REMAINS IN EFFECT UNTIL 945 PM 
FOR NORTHERN BOURBON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3782 9509 3788 9509 3790 9476 3767 9473
      3767 9484 3767 9488 3768 9488 3768 9509
      3781 9510
TIME...MOT...LOC 0153Z 266DEG 21KT 3777 9521
WIND...HAIL 60MPH 1.25IN

$$

WISE
3 follow-up statements
632 
WWUS53 KSGF 110214
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 PM CDT FRI JUN 10 2011

KSC011-110300-
/O.CON.KSGF.SV.W.0290.000000T0000Z-110611T0300Z/
BOURBON KS-
914 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN BOURBON COUNTY...

AT 909 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF PORTERVILLE...OR
18 MILES NORTH OF ST. PAUL...MOVING EAST AT 20 MPH. THIS STORM IS
CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE HIATTVILLE...MARMATON...PAWNEE STATION...
PETERSBURG...PORTERVILLE...REDFIELD AND UNIONTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THIS STORM APPROACHES. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3782 9509 3788 9509 3790 9476 3767 9473
      3767 9484 3767 9488 3768 9488 3768 9509
      3781 9510
TIME...MOT...LOC 0215Z 272DEG 18KT 3778 9507
WIND...HAIL 60MPH 1.25IN

$$

WISE
121 
WWUS53 KSGF 110224
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 PM CDT FRI JUN 10 2011

KSC011-110300-
/O.CON.KSGF.SV.W.0290.000000T0000Z-110611T0300Z/
BOURBON KS-
924 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN BOURBON COUNTY...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 4 MILES NORTH OF PORTERVILLE...OR 18
MILES NORTH OF ST. PAUL...MOVING EAST AT 20 MPH. THIS STORM IS
CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE HIATTVILLE...MARMATON...PAWNEE STATION...
PETERSBURG...PORTERVILLE...REDFIELD AND UNIONTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THIS STORM APPROACHES. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3782 9509 3788 9509 3790 9476 3767 9473
      3767 9484 3767 9488 3768 9488 3768 9509
      3781 9510
TIME...MOT...LOC 0224Z 276DEG 18KT 3777 9504
WIND...HAIL 60MPH 1.75IN

$$

WISE
849 
WWUS53 KSGF 110244
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
944 PM CDT FRI JUN 10 2011

KSC011-110300-
/O.CON.KSGF.SV.W.0290.000000T0000Z-110611T0300Z/
BOURBON KS-
944 PM CDT FRI JUN 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN BOURBON COUNTY...

AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR PETERSBURG...OR 18 MILES WEST OF
FORT SCOTT...MOVING EAST AT 25 MPH. THIS STORM IS CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE HIATTVILLE...PAWNEE STATION...
PETERSBURG...PORTERVILLE AND UNIONTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME ROTATION WITH THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. SEEK SHELTER
INDOORS AND AWAY FROM WINDOWS AS THIS STORM APPROACHES. A TORNADO MAY
DEVELOP WITH LITTLE ADVANCED WARNING.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3782 9509 3786 9508 3780 9477 3767 9473
      3767 9487 3768 9489 3768 9509 3780 9510
TIME...MOT...LOC 0244Z 288DEG 13KT 3775 9500
WIND...HAIL 60MPH 1.25IN

$$

WISE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:18 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jun 10, 7:18 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CDT FRI JUN 10 2011

...UPDATE TO AVIATION...

.UPDATE...

SHORT TERM OBJECTIVE ANALYSIS INDICATES THAT THE CAP HAS NEARLY
ERODED OVER SOUTHEAST KANSAS AND WESTERN MISSOURI. LOW LEVEL
CONVERGENCE IS MAXIMIZED ACROSS THIS AREA DUE TO A WEAK SURFACE
LOW SWINGING NORTHEAST ALONG A QUASI-STATIONARY FRONTAL BOUNDARY.
WATER VAPOR IMAGERY AND REGIONAL WIND PROFILERS ALSO INDICATE A
SUBTLE SHORT WAVE TROUGH JUST NOW MOVING EAST INTO SOUTH CENTRAL
KANSAS. CONVECTIVE INITIATION IS THEREFORE EXPECTED ACROSS SOUTH
CENTRAL AND PORTIONS OF SOUTHEAST KANSAS BY 7 PM.

MEANWHILE...MLCAPE VALUES NORTH AND WEST OF INTERSTATE 44 ARE IN
THE 2000 TO 2500 J/KG RANGE. EFFECTIVE BULK SHEAR IS IN THE 30 TO
35 KNOT RANGE...WHICH MAY BE JUST ENOUGH FOR INITIAL CONVECTIVE
MODE TO BE SUPERCELLS. THIS ACTIVITY SHOULD THEN TRANSITION INTO
CLUSTERS AND LINE SEGMENTS BY MID EVENING AS COLD POOLS BEGIN TO
CONGLOMERATE. AS WAS THE CASE LAST NIGHT...WILL HAVE TO WATCH LINE
SEGMENTS ACCELERATING EAST AND NORTHEAST GIVEN LOW LEVEL SHEAR
VECTORS. THESE SEGMENTS WILL OFFER THE GREATEST SEVERE WIND THREAT
AS SHEAR/COLD POOL BALANCE WILL BE ATTAINABLE FOR AN HOUR OR TWO.
EVENTUALLY...COLD POOL STRENGTH SHOULD INCREASE ENOUGH BY LATE
THIS EVENING TO LEAD TO A WEAKENING TREND AS STORMS PUSH INTO
THE CENTRAL AND EASTERN MISSOURI OZARKS.

THINK STRAIGHT LINE WIND GUSTS OVER 60 MPH WILL BE THE MAIN THREAT
ALONG AND NORTH OF THE INTERSTATE THIS EVENING. THERE WILL BE A
LARGE HAIL THREAT ALSO...BUT CORES WILL HAVE TO BE STOUT AND/OR
HAVE MID LEVEL ROTATION TO OVERCOME HIGH FREEZING LEVELS.

SCHAUMANN

&&

.DISCUSSION...
/ISSUED 315 PM CDT FRI JUN 10 2011/

CURRENTLY...QUASI-STATIONARY FRONT EXTENDS FROM QUINCY ILLINOIS TO
JUST NORTH OF NEVADA AND POINTS TO THE SOUTHWEST. A LITTLE MORE IN
THE WAY OF CLOUD COVER OBSERVED TODAY...AND THIS SHAVED A DEGREE
OR TWO OFF OUR TEMPERATURES COMPARED TO THE PAST SEVERAL DAYS. THE
ATMOSPHERE SOUTH OF THE BOUNDARY IS UNSTABLE WITH LIFTED INDEX
VALUES IN THE -8 TO -10 RANGE. MLCAPE HAS RISEN TO AROUND 2000
J/KG...GIVE OR TAKE...THOUGH WE CONTINUE TO BATTLE A BIT OF A CAP
WITH BOTH SBCIN AND MLCIN GREATER THAT 50 J/KG OVER THE WESTERN
HALF OF THE AREA. CIN IS WEAKER OVER THE EASTERN HALF OF THE AREA
AND HAVE ALREADY SEEN A FEW CELLS DEVELOP ACROSS CENTRAL MO.
TEMPERATURES WILL PEAK IN THE UPPER 80S TO AROUND 90 DEGREES OVER
THE NEXT HOUR OR SO.

TONIGHT AND SATURDAY...A FEW BOUNDARIES AND WEAK WAVES ALOFT WILL
MAKE FOR A MESSY FORECAST HEADING INTO TONIGHT. SHOULD SEE A
GRADUAL UPSWING IN CONVECTION DURING THE LATE AFTERNOON HOURS...
WITH GREATER INTEREST FOCUSED NEAR THE AFOREMENTIONED STATIONARY
BOUNDARY JUST TO OUR NORTHWEST. CLUSTERS OF SHOWERS AND STORMS
SHOULD DEVELOP AND MOVE INTO CENTRAL MO BY EARLY THIS
EVENING...WITH A SLOW TREND TO THE SOUTH WITH TIME. CERTAINLY
ENOUGH INSTABILITY TO SUPPORT SCATTERED STRONG TO SEVERE STORMS.
WHILE MID LEVEL LAPSE RATES ARE DECENT...7.5 C/KM...THERE IS A
RATHER LARGE WARM CLOUD DEPTH. HAIL TO THE SIZE OF QUARTERS WILL
BE POSSIBLE. SHOULD SEE A RISK FOR DAMAGING DOWNBURST WINDS AS
WELL. STRENGTH OF CONVECTION SHOULD WEAKEN AS WE LOSE DAYTIME
HEATING...THOUGH ACTIVITY SHOULD MAINTAIN ITSELF INTO THE
OVERNIGHT HOURS AS A LOW LEVEL JET INTERSECTS THE EFFECTIVE
BOUNDARY MOVING INTO THE AREA. COULD SEE A SLOW MOVEMENT OF THIS
ACTIVITY TO THE SOUTH...SO CANNOT RULE OUT A RISK FOR LOCALIZED
FLASH FLOODING.

THE BOUNDARY SHOULD SAG INTO SOUTHERN MISSOURI AND STALL NEAR THE
MO/ARK BORDER BY DAYBREAK WEDNESDAY. THIS FRONT WILL PROVIDE A
FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT SATURDAY.
INSTABILITY MAY BE A BIT WEAKER GIVEN BETTER PROSPECTS FOR DECENT
AMOUNT OF CLOUD COVERAGE DURING THE DAY...BUT CANNOT RULE OUT A
FEW STRONGER STORMS.

SATURDAY NIGHT AND SUNDAY...THE STALLED BOUNDARY TO OUR SOUTH WILL
MOVE BACK TO THE NORTH AND PROVIDE ADDITIONAL FOCUS FOR SHOWERS
AND STORMS...PARTICULARLY LATE SATURDAY NIGHT INTO SUNDAY. COULD
SEE A ROUND OF SEVERE STORMS SUNDAY AFTERNOON/EVENING. THE EXACT
LOCATION OF THE RISK WILL BE DETERMINED BY THE POSITIONING OF THE
FRONT DURING THIS TIME...WHICH REMAINS UNCERTAIN AND SOMETHING TO
MONITOR OVER THE WEEKEND.

MONDAY THROUGH FRIDAY...12Z SUITE OF MEDIUM RANGE MODEL OUTPUT
OFFERS VERY LITTLE CHANGES TO THE GOING FORECAST. SHOULD SEE A
GRADUAL TRANSITION TOWARD A PROGRESSIVE NORTHWEST FLOW ALOFT AS
RIDGING BECOMES FAVORED OVER THE SOUTHWEST STATE AND TROUGHING
FAVORED OVER THE EASTERN CONUS. OVERALL...THIS WILL MAINTAIN AT OR
JUST ABOVE AVERAGE TEMPERATURES WITH AN OPPORTUNITY FOR RAIN FROM
TIME TO TIME BASED ON TIMING OF SMALLER SCALE FEATURES. THERE
REMAINS A SIGNAL FOR RAIN CHANCES LATE TUESDAY INTO WEDNESDAY...
HOWEVER BEYOND THIS CONFIDENCE IN THE TIMING OF SHORTWAVES ALOFT
IS LOW. HAVE MAINTAINED CHANCE POPS LATE TUESDAY INTO
WEDNESDAY...WITH PERIODIC SLIGHT CHANCES FOR THE REMAINDER OF THE
FORECAST UNTIL DETAILS BECOME MORE CLEAR.

GAGAN

&&

.AVIATION...

THUNDERSTORMS WILL PUSH INTO SOUTHWEST MISSOURI THIS EVENING ALONG
AN ADVANCING FRONTAL BOUNDARY. INCLUDED VCTS PREVAILING GROUPS FOR
NOW AT KJLN AND KSGF. ONCE THE TIMING AND PLACEMENT OF STORMS
BECOMES CLEARER...AN AMENDMENT WILL LIKELY BE NEEDED TO INCLUDE
TEMPO OR PREVAILING THUNDERSTORMS. MVFR AND BRIEF IFR CONDITIONS
CAN BE EXPECTED WITH ANY THUNDERSTORMS. THINK THE STORMS WILL STAY
JUST NORTH OF KBBG TONIGHT. ONCE THE FRONT PUSHES THROUGH...
UPSTREAM OBSERVATIONS INDICATE AN MVFR DECK IN ITS WAKE. THUS
MAINTAINED THE MVFR FROM THE PREVIOUS FORECAST FOR LATER TONIGHT
AND EARLY SATURDAY MORNING. THUNDERSTORMS WILL THEN REDEVELOP
AGAIN SATURDAY AFTERNOON ACROSS SOUTHWEST MISSOURI. INSERTED
PREVAILING CB GROUP TO COVER THIS FOR NOW.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 10, 6:15 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT FRI JUN 10 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112315-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
615 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.
  LIMITED FLASH FLOOD RISK.

DISCUSSION...

  THUNDERSTORMS WILL DEVELOP THIS EVENING ALONG AND AHEAD OF A
  FRONTAL BOUNDARY ACROSS EASTERN KANSAS. THESE STORMS ARE THEN
  EXPECTED TO MERGE INTO CLUSTERS AND LINE SEGMENTS AS THEY
  MOVE INTO WESTERN MISSOURI LATER THIS EVENING. STRAIGHT LINE
  WIND GUSTS OVER 60 MPH...HAIL TO THE SIZE OF HALF DOLLARS...
  AND FREQUENT LIGHTNING STRIKES WILL BE THE MAIN THREATS WITH
  THESE STORMS ALONG AND NORTH OF THE INTERSTATE 44 CORRIDOR.
  THERE WILL ALSO BE A LIMITED FLASH FLOODING RISK IN LOCATIONS
  THAT RECEIVE MULTIPLE STORMS.

  WHILE STORMS ARE EXPECTED TO GENERALLY WEAKEN STARTING LATE
  THIS EVENING...A FEW STRONG TO SEVERE STORMS WILL REMAIN
  POSSIBLE ALONG AND NORTH OF THE HIGHWAY 60 CORRIDOR. DURING
  THE OVERNIGHT PERIOD...THE MAIN THREATS WITH THESE STORMS
  WILL BE HAIL TO THE SIZE OF QUARTERS...WIND GUSTS TO
  60 MPH...FREQUENT LIGHTNING STRIKES...AND HEAVY RAINFALL
  WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY
  THROUGH MONDAY OF NEXT WEEK. SEVERE THUNDERSTORMS CAN NOT BE
  RULED OUT...ESPECIALLY DURING THE SUNDAY AFTERNOON AND EVENING
  TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ALONG AND NORTH
  OF THE INTERSTATE 44 CORRIDOR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Jun 10, 7:48 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
748 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             5 N FLORENCE            38.66N 92.99W
06/10/2011  E1.00 INCH       MORGAN             MO   PUBLIC

&&

JTK
Local storm report, Jun 10, 8:07 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
807 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             DIXON                   37.99N 92.09W
06/10/2011  E0.88 INCH       PULASKI            MO   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIME TO NICKEL SIZED HAIL.

&&

JTK
Local storm report, Jun 10, 8:13 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             DIXON                   37.99N 92.09W
06/10/2011  E1.00 INCH       PULASKI            MO   TRAINED SPOTTER

&&

JTK
Special weather statement, Jun 10, 8:18 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
818 PM CDT FRI JUN 10 2011

MOZ070-110145-
PULASKI MO-
818 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PULASKI COUNTY UNTIL 845
PM CDT...

AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SOUTHWESTERN FORT LEONARD WOOD...OR 13 MILES
SOUTH OF WAYNESVILLE...MOVING NORTHEAST AT 15 MPH. PENNY SIZE HAIL IS
EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3760 9206 3761 9224 3765 9226 3770 9238
      3787 9208 3761 9203
TIME...MOT...LOC 0119Z 239DEG 14KT 3766 9225

WISE
Local storm report, Jun 10, 8:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             MAPLETON                38.01N 94.88W
06/10/2011  E0.75 INCH       BOURBON            KS   PUBLIC

&&

JTK
Special weather statement, Jun 10, 8:50 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 PM CDT FRI JUN 10 2011

MOZ058-110215-
MARIES MO-
850 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARIES COUNTY UNTIL 915
PM CDT...

AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VICHY...OR 14 MILES NORTH OF ROLLA...MOVING
EAST AT 30 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3830 9164 3829 9163 3805 9163 3805 9181
      3822 9188
TIME...MOT...LOC 0150Z 250DEG 24KT 3816 9172

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:49 PM CDTSevere Thunderstorm WarningSGFBourbon56 min
Jun 10, 8:40 PM CDTSevere Thunderstorm WarningSGFBourbon65 min
Jun 10, 9:39 PM CDTSpecial Weather StatementSGFCherokee, Crawford66 min
Jun 10, 9:46 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford59 min
Jun 10, 9:54 PM CDTSevere Thunderstorm WarningSGFBourbon66 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.